Vol. 16, No. 2, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
On two-sided H∗-algebras

P. P. Saworotnow

Vol. 16 (1966), No. 2, 365–370
Abstract

We call a Banach algebra A, whose norm is a Hilbert space norm, a two-sided H-algebra if for each x A there are elements xl, xr in A such that (xy,z) = (y,xlz) and (yx,z) = (y,zxr) for all y,z A. A two-sided H-algebra is called discrete is each right ideal R such that {xrx R} = {xlx R} contains an idempotent e such that er = el = e. The purpose of this paper is to obtain a structural characterization of those two-sided H-algebras M which consist of complex matrices x = (xiji,j J) (J is any index set) for which

∑
ti|xij|2tj
i,j

converges. Here ti is real and 1 ti a for all i J and some real a. The inner product in M is

       ∑
(x,y) =   tixijyijtj
i.j

and

 r         --    l        --
xij = (ti∕tj)xji, xij = (tj∕ti)xji.

Then every algebra M is discrete simple and proper (Mx = 0 implies x = 0). Conversely every discrete simple and proper two-sided H-algebra is isomorphic to some algebra M. An incidental result is that the radical of a two-sided H-algebra is the right (left) annihilator of the algebra.

Mathematical Subject Classification
Primary: 46.60
Milestones
Received: 2 July 1964
Published: 1 February 1966
Authors
P. P. Saworotnow